Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 102, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 8, 2011, 4:35 PM CDT for Saint Landry Parish, Louisiana. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 8, 2011, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Saint Landry Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:50 PM CDT | HAIL 0.25 | Leonville, LA | |
| Jun 8, 4:55 PM CDT | TSTM WND GST 60 | 4 Se Opelousas, LA | REPORT FROM PRAIRIE LAROUNT. SKIRTING BLOWN OFF MOBILE HOME. |
| Jun 8, 4:55 PM CDT | HAIL 0.25 | 4 Se Opelousas, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763
WUUS54 KLCH 082135
SVRLCH
LAC097-082230-
/O.NEW.KLCH.SV.W.0102.110608T2135Z-110608T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
435 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...OPELOUSAS...LEONVILLE...ARNAUDVILLE...
* UNTIL 530 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER ARNAUDVILLE...MOVING
NORTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEONVILLE BY 450 PM CDT...
PORT BARRE BY 505 PM CDT...
OPELOUSAS BY 510 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3040 9191 3040 9194 3042 9197 3039 9198
3037 9199 3054 9212 3061 9193 3042 9187
TIME...MOT...LOC 2135Z 156DEG 16KT 3041 9194
$$
211 follow-up statement
600 WWUS54 KLCH 082201 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 501 PM CDT WED JUN 8 2011 LAC097-082230- /O.CON.KLCH.SV.W.0102.000000T0000Z-110608T2230Z/ ST. LANDRY LA- 501 PM CDT WED JUN 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL ST. LANDRY PARISH... AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LEONVILLE..MOVING NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OPELOUSAS BY 515 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && LAT...LON 3047 9193 3043 9204 3054 9212 3061 9193 TIME...MOT...LOC 2201Z 148DEG 14KT 3050 9203 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 240 PM CDT WED JUN 8 2011 .DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY ADVANCING INTO OR RAPIDLY DEVELOPING OVER SOUTH CENTRAL LOUISIANA. FORECAST SOUNDINGS SUGGESTING ANY DEEPER ACTIVITY WILL HAVE THE POTENTIAL FOR SOME MARGINALLY SEVERE HAIL AS WELL AS DAMAGING WINDS. WILL CONTINUE TO MONITOR. ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS. FOR THE FORECAST...HEADLINES WILL HAVE TO BE RAIN CHANCES RETURNING TO NEAR NIL...HEAT CONTINUING...AND NOTHING ON THE HORIZON TO HELP IN OUR ONGOING DROUGHT. LARGE UPPER LOW CURRENTLY OVER THE GULF WATERS PROGGED SIMILARLY BY MODELS TO EVOLVE INTO A SOUTHWEST TO NORTHEAST TROF WITH OLD MEXICO/SOUTH PLAINS RIDGE EXPANDING NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY. AFTER THURSDAY...WHICH WILL BE OUT LAST MENTIONABLE DAY WITH RAIN CHANCES...PRECIPITABLE WATER VALUES FORECAST TO PLUMMET TO AROUND 1 INCH. WILL MAINTAIN TEMPERATURES THROUGH THE FORECAST WELL ABOVE THE NORM WITH STRONG SUBSIDENCE ALOFT IN PLACE...BUT WITH A CONTINUED MODERATING SOUTHERLY FLOW WOULD NOT ANTICIPATE RECORD BREAKING HEAT. && .MARINE...HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL MAINTAIN A LIGHT ONSHORE FLOW WITH MINIMAL CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 93 73 93 73 / 20 20 10 10 10 KBPT 72 92 73 93 73 / 10 20 10 10 10 KAEX 71 96 71 96 71 / 20 20 10 10 10 KLFT 73 93 72 94 73 / 20 20 10 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && MM
Hazardous weather outlook, Jun 8, 5:05 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 505 AM CDT WED JUN 8 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-091015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 505 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND CONTINUE INTO THE EVENING AS A WEAK EASTERLY WAVE APPROACHES THE REGION. THE STRONGER STORMS WHICH DEVELOP COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID 90S ACROSS CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 103 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. CLOSER TO THE COAST APPARENT TEMPERATURES WILL MAINLY BE IN THE UPPER 90S...AND CAUTION IS URGED IN THESE AREAS AS WELL. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL BE WIDELY SCATTERED AT BEST ON THURSDAY AFTERNOON AND EVENING BEFORE STRENGTHENING HIGH PRESSURE ALOFT WILL ESSENTIALLY CUT OFF CONVECTIVE DEVELOPMENT THROUGH THE REMAINDER OF THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Local storm report, Jun 8, 4:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL PARKS 30.22N 91.83W
06/08/2011 E0.25 INCH ST. MARTIN LA BROADCAST MEDIA
2 REPORTS FROM KATC RELAYED VIA FACEBOOK.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:56 PM CDT | Severe Thunderstorm Warning | LCH | Saint Martin | 64 min |
| Jun 8, 4:37 PM CDT | Special Marine Warning | LCH | 53 min | |
| Jun 8, 4:42 PM CDT | Special Weather Statement | LCH | St. Mary | 63 min |
| Jun 8, 4:55 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 65 min |
| Jun 8, 5:08 PM CDT | Special Weather Statement | LCH | Evangeline | 67 min |
| Jun 8, 5:47 PM CDT | Special Weather Statement | LCH | Evangeline | 58 min |
| Jun 8, 6:50 PM CDT | Special Weather Statement | LCH | Avoyelles | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.